Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Feel trapped by my medication  (Read 386 times)

0 Members and 1 Guest are viewing this topic.

Offline sassparella

  • Queen of Health Anxiety
  • Hero Member
  • *****
  • Posts: 702
  • Country: au
  • Rec's: 6
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Personal text
    • Poke This Member
Feel trapped by my medication
« on: January 14, 2013, 01:09:59 AM »
Hi,

I am currently coming off of Zyprexa. The last drop I did started out OK but after a few days I started to feel awful, insomnia, my brain feels like there are things crawling in it, severe rebound anxiety, it's been hell and I'm dreading the final drop to nothing as I've heard only bad things about Zyprexa withdrawal and I don't want to get hooked on something else to counteract the symptoms. I'm now also becoming worried about my other medication fluvoxamine (Luvox) as I've only heard bad things about coming off of that too. I now feel trapped taking these medications with such awful withdrawal symptoms if I decide to stop. I'd like to ultimately get off them and deal with my anxiety through CBT rather than drugs but these withdrawals terrify me.

Has anyone come off of either of these medications successfully and if so how bad is it?
Bookmark and Share

Offline bluerose

  • Full Member
  • ***
  • Posts: 192
  • Country: us
  • Rec's: 5
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Feel trapped by my medication
« Reply #1 on: January 20, 2013, 04:12:07 AM »
I can understand how you feel.  I wanted to get off the zyprexa because it makes me so hungry and I'm 100 pounds over weight.  Before psych drugs I was slim.  I replaced the zyprexa with abilify because the abilify is  supposed to be more weight neutral.  The abilify was a bad fit.  It made me alternate between anxiety and exhaustion and I was STILL VERY HUNGRY.  So I went off the abilify and for 10 days didn't take an antipsychotic med.  I spent much of that time in the recliner because I felt so awful.  After 10 days I relented and went back on the zyprexa.  For me it does 4 things, it helps my mood, my OCD, my anxiety and my sleep.  I also take lexapro for OCD, klonopin for anxiety and sleep and hydroxyzine for anxiety and sleep.  You have to weigh the benefits of the medicines you're taking with the drawbacks.  You may very well be able to get off all meds and therapy will do the trick.  I sure wish I didn't have to take psych meds, but after trial and error, lots of therapy and a 40 year psychiatric history I know I myself need to be on medications.  You know yourself best.  I hope therapy does the trick, but don't feel like a failure if you do need to take psych meds.  The most important thing is that you have a good quality of life whichever path you take.
Bookmark and Share
You wanted justice, but there was none, only love.

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feel trapped by my medication
« Reply #2 on: January 20, 2013, 05:54:12 AM »
I'm now also becoming worried about my other medication fluvoxamine (Luvox) as I've only heard bad things about coming off of that too. I now feel trapped taking these medications with such awful withdrawal symptoms if I decide to stop.

There are two aspects to withdrawal from anti anxiety medication, the actual physical effects and the psychological response. Expect to suffer the torture of the damned and your mind will likely oblige. Probably the best illustration of this is that while many anxiety patients find benzodiazepine withdrawal difficult, epileptics have far fewer issues despite often having been on much larger doses for decades.

Quote
I'd like to ultimately get off them and deal with my anxiety through CBT

Then you need CBT before you quit the drugs. IMHO, the biggest mistake people make is to stop taking medication without having planned to deal with a return of their anxiety or depression. These are chronic disorders that wax and wane but which for most never completely go away.  You will also probably be better equipped to cope with any withdrawal effects too.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline sassparella

  • Queen of Health Anxiety
  • Hero Member
  • *****
  • Posts: 702
  • Country: au
  • Rec's: 6
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Personal text
    • Poke This Member
Re: Feel trapped by my medication
« Reply #3 on: January 20, 2013, 06:10:43 AM »
Ian I have already started CBT I have been doing it a few months now. I think I mentioned before that my main worry coming off of Zyprexa was the uncontrollable vomiting that some people get, they say they are unable to even keep water down and had to go back on Zyprexa to stop the vomiting. I don't want to be trapped on a drug like that.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feel trapped by my medication
« Reply #4 on: January 20, 2013, 07:08:54 PM »
the uncontrollable vomiting that some people get, they say they are unable to even keep water down and had to go back on Zyprexa to stop the vomiting.

The important word is "some. " Very few in all probability. I suggest you take what you read in med withdrawal groups with a pinch of salt. A lot of it is misinformation and they tend to attract the small number that experience significant problems. Someone posts they are vomiting which gets picked up by the search engines and the everyone else that's vomited posts too while the great majority who haven't become nauseous and vomited go blissfully on.

You haven't mentioned nausea as a side-effect to date, so it is less likely to become a problem later. If it does, ginger is a good remedy.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
761 Views
Last post October 10, 2010, 03:38:32 PM
by marc
2 Replies
459 Views
Last post February 22, 2012, 12:07:15 AM
by RealX1
2 Replies
323 Views
Last post November 05, 2012, 09:52:07 PM
by nervous_inside
1 Replies
377 Views
Last post August 01, 2013, 06:49:25 AM
by Cuchculan
3 Replies
790 Views
Last post September 17, 2013, 05:57:40 AM
by keith99

anything